Statins: Over the last 2 years since... - Cholesterol Support

Cholesterol Support
8,459 members2,407 posts

Statins

colingee
colingee
23 Replies

Over the last 2 years since having a heart attack and one stent implanted I've had 2 different statins simvastatin Lipitor and currently Pravastatin all in turn have had an effect of causing me to have nightmares and odd dreams are all statins likely to have this side effect? or is there one which doesn't have this side effect l would be grateful for any information

I'm going to ask my Doctor as well

Thanks

23 Replies
oldestnewest
sandybrown

I took Lipitor because of high cholesterol, gave it up after three months due to side effect. Life style change, food & drinks intake control and regular exercise is helping me towards a healthy life.

As you have a stent you need medication to help with blood flow therefore please discuss your problems with your cardiologist and your GP to try the best medication.

Green leafy veg can help with other quality food.

1 like
Reply
colingee
colingee
in reply to sandybrown

Thanks for your view yes I keep fit walk 3/4 miles a day eat healthily take lisinipril.clopidigrol sotalol.rivaroxaban and carry my glycerine spray with me which I've not used in 2 years if I get a bit of exertional

angina I slow down if on my walk or stop until it goes which is usually very quick but it's these bad dreams/nightmares that affect my sleep my last cholesterol test was around 4.2 and lve never had any high cholesterol readings throughout my life and always had a B/P around 100/50 always throughout my life been very fit I'm age 72

Colin

Reply
HiddenThis reply has been deleted
HiddenThis reply has been deleted
colingee
colingee
in reply to Hidden

Thanks for your view I will go to see GP this week and contact cardiologist

Reply
colingee
colingee
in reply to Hidden

Thank for your comment and yes I must consider halting taking statins

1 like
Reply
HiddenThis reply has been deleted
colingee
colingee
in reply to Hidden

Thanks for your time in giving me such information I am a 72 year old man

1 like
Reply
Hidden
Hidden
in reply to Hidden

Thank you for this story. It is indeed frightening and I so wish you well. Good health and long life.

1 like
Reply
colingee
colingee
in reply to Hidden

Thank you it was encouraging when I saw the consultant cardiologist recently he worked out my current risk factor as 1%

which was good

1 like
Reply
sandybrown
sandybrown
in reply to colingee

Risk factor 1%, that is excellent news, do you have any details of input and what risk calculator he or she used?

It is imperative that you understand or understood the risk calculator!

1 like
Reply
colingee
colingee
in reply to sandybrown

I spent a good 40 mins with the cardiologist as I had had some recent flutters and had had a previous 24 hour ecg monitor on arrival I had a further ecg and during the consultation the consultant put another heart monitor onto to me plus he had all my previous short (2years)cardiac history plus all recent blood tests he reassured me the flutters were extra beats and were not something he would not be concerned about he did a full physical examination and then explained my risk factors were around 1% of having a further heart attack or stroke I don't know what calculator he used but I must say he was very professional and very reassuring

1 like
Reply
sandybrown
sandybrown
in reply to colingee

Thank you.

Reply
Hidden
Hidden
in reply to colingee

Fantastic. Just keep looking after yourself, good food, some exercise, drink plenty of water. And obey the signals your body sends you. Good health.

Reply
Hidden
Hidden

Hi colin

What dose of statins are you on? Maybe it might help if you had a short break and tried a lower dose if possible?

Reply
colingee
colingee
in reply to Hidden

Currently Pravastatin 40 mgs previous Lipitor 80 mgs then 40mgs started out with simvastatin 40mg

Colin

Reply
Hidden
Hidden
in reply to colingee

Pravastatin, unlike the other two isn't fat soluble. The BMJ reports this effect with fat soluble statins (lipophilic).

bmj.com/content/332/7547/950

Maybe a short break then try the pravastatin at a 20mg dose?

Reply
colingee
colingee
in reply to Hidden

Will do

Reply
Aliwally

I had these very weird unpleasant dreams/nightmares when I was taking statins. I can't exactly remember now, but I think simvastatin was the worst of them and pravastatin the best.

Did your "health professionals" believe you when you told them, I think I had some rather sceptical comments.

Incidentally, I am currently taking Lansoprazole , a PPI for acid reflux and I'm getting the same extremely disturbing dreams.

Currently doing a Dr Mosely style experiment on myself, taking them for a few days then stopping and seeing if the dreams stop. Mind you the acid reflux comes back if I stop.

Reply
Hidden
Hidden
in reply to Aliwally

Hi Aliwally

Some things to try for acid reflux.

1)raise the head of your bed 8-10 inches, so you are sleeping on a slight incline -this has really worked for me.

2)don't sleep lying on your right side.

3) cut down on our cut out acid producing foods.

4)try going to the osteopaths. This has really helped again, as I was getting oesphogeal spasms which have now gone.

I wouldn't touch PPI's, they knock me out.

Reply
colingee
colingee
in reply to Aliwally

Yes they were very helpful

Reply
Cymres1

I know at least 5 people who have experienced nightmares, including myself. Even after stopping the statins they continued, now approx 11 years later they are only occasional, but they were vivid and frightening , like being in a horror film. I asked a GP colleague where I was working, who casually said "we don't tell people about that or they would all have them". This callous woman has now thankfully retired.

Reply
Cymres1

I was pushed into taking statins, GP decided. The side effects were hellish, I was persuaded to try a different one and it was just as bad. The muscles in my legs were extremely painful but then the nightmares were like being in a horror film. I have never had nightmares before, have always slept well and took the tablets for only a few months. I have permanently disturbed sleep, still years on have nightmares and have been diagnosed with fibromyalgia. I wouldn't take those toxic little pills again for anyone. I also know 4 others who have experienced nightmares, and they are also very wary of going near statins again. The research is flawed. My husband is on them for a mild stroke, has never had any follow-up, and luckily no apparent side effects. I think they are probably the biggest con in pharmacology. Nice gravy train, someone suggested to me. Makes me wonder. Read everything you can before agreeing to these drugs.

1 like
Reply

You may also like...